MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CERAMIC FEM HD 36/+3MM; BIOLOX DELTA CER FEM HD LG DIA

BIOMET UK LTD. DELTA CERAMIC FEM HD 36/+3MM; BIOLOX DELTA CER FEM HD LG DIA
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 01/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.The client has indicated that the product will not be returned to zimmer biomet for an investigation, as it remains implanted.The investigation is currently underway.Once the investigation has concluded, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported, that: the patient had an initial left total hip arthroplasty on (b)(6) 2021.Subsequently, the patient developed a pulmonary embolism and was hospitalized overnight, treated medically and resolved on (b)(6) 2022.Components remained implanted.Patient outcome: serious injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Complaint summary: the root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device; therefore, a review of the device history records will not be performed.The root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device; therefore, a complaint history review and a product hold/recall search will not be performed.This device is used for treatment.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbid state, and perioperative management.If a dvt/blood clot breaks free, it may travel through the bloodstream and block blood flow to the lungs.This complication is called a pulmonary embolism.Total joint patients are typically placed on medication post-operative for a period of time to help prevent the development of dvt/blood clot formation that can lead to an pe.As the complaint indicated the patient developed a post-operative complication, it can be implied medical intervention was completed to treat the pe.H3 other text : remains implanted.
 
Event or Problem Description

Brand Name
DELTA CERAMIC FEM HD 36/+3MM
Common Device Name
BIOLOX DELTA CER FEM HD LG DIA
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13577476
Report Number3002806535-2022-00076
Device Sequence Number5680562
Product Code LZO
UDI-Device Identifier00887868271182
UDI-Public00887868271182
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-0662
Device Lot Number3062870
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date03/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age70 YR
Patient SexFemale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceWhite